Michigan, 2015Damaging Winds in Michigan, May 26, 2015
May 26, 2015 · NWS GRR · 2 events in 2 counties and zones
There were a couple of reports of damaging wind gusts across south central lower Michigan as a result of isolated severe thunderstorms. A few trees and power lines were blown down but wind damage was very isolated.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There were a couple of reports of damaging wind gusts across south central lower Michigan as a result of isolated severe thunderstorms. A few trees and power lines were blown down but wind damage was very isolated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at May 26, 2:20 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, May 26, 2:20 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 PM EDT TUE MAY 26 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 320 PM EDT TUE MAY 26 2015
AFTER SHOWERS AND THUNDERSTORMS THIS EVENING BRING THE POTENTIAL FOR
HEAVY RAIN AND DAMAGING WINDS...A CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL LINGER INTO WEDNESDAY AFTERNOON. THEN...AFTER A
DRY THURSDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY
INTO SATURDAY. SUNDAY AND THE COMING WORK WEEK LOOK MOSTLY DRY WITH
GRADUALLY MODERATING TEMPERATURES.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 320 PM EDT TUE MAY 26 2015
SEVERE THUNDERSTORM WATCH RECENTLY ISSUED WITH INCREASING
DESTABILIZATION AND SHEAR AHEAD OF LIFTING UPPER WAVE. PLEASE
REFERENCE SPC MESOSCALE DISCUSSIONS FOR FURTHER DETAILS.
EXPECT A LULL IN PRECIPITATION AFTER MIDNIGHT WITH WRAPAROUND
MOISTURE CURRENTLY OVER WI/MN ENTERING NORTHERN LOWER MICHIGAN
WEDNESDAY. PUT BETTER RAIN CHANCES OVER OUR NORTHERN ZONES CLOSER TO
THIS BETTER MOISTURE. SOUTH-CENTRAL LOWER MICHIGAN ALSO HAS A
SLIGHTLY GREATER CHANCE OF PRECIPITATION AS MORE DISCRETE
CONVECTIVE CELLS DEVELOP IN THE LATE MORNING/EARLY AFTERNOON
HOURS. SEVERE WEATHER IS NOT EXPECTED.
THURSDAY AND THURSDAY NIGHT WILL BE FAIRLY UNEVENTFUL WITH SURFACE
AND UPPER RIDGING IN CONTROL.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 320 PM EDT TUE MAY 26 2015
IMPACT WEATHER IN THE EXTENDED INCLUDES HEAVY RAIN POTENTIAL FRIDAY
AND SATURDAY WITH MOISTURE POOLING AHEAD OF A COLD FRONT. THERE MAY
ALSO BE A FROST THREAT ACROSS THE NORTHERN ZONES SUNDAY AND MONDAY
MORNINGS.
FOR THE END OF THE WEEK RAIN EVENT...HIGH PRECIPITABLE WATER VALUES
AND STRONG LOW LEVEL CONVERGENCE ALONG THE SLOW MOVING FRONT SHOULD
CAUSE SOME RAINFALL TOTALS TO EXCEED AN INCH OR TWO ACROSS MUCH OF
THE FORECAST AREA. THE RAINS SHOULD BE ENDING FROM NORTHWEST TO
SOUTHEAST SATURDAY AFTERNOON AND EVENING WITH COOL HIGH PRESSURE
BUILDING IN.
THE HIGH WILL BRING FAIR...DRY AND COOL WEATHER INTO EARLY NEXT
WEEK. LOWS COULD DROP INTO THE 30S ACROSS THE COLDER LOCATIONS IN
THE CENTRAL AND NORTHERN FORECAST AREA SUNDAY MORNING AND POSSIBLY
MONDAY MORNING AS WELL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 145 PM EDT TUE MAY 26 2015
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS LOWER
MICHIGAN FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON AND EVENING
WITH AREAS OF IFR AND STRONG GUSTY WINDS. THE BEST CHANCE OF
STORMS WILL BE BETWEEN 18Z AND 23Z WITH SOME LEFTOVER SHOWERS OR
AN ISOLATED THUNDERSTORM UNTIL AROUND 06Z. WINDS WILL BE SOUTH
AROUND 12 KNOTS WITH GUSTS TO 20 KNOTS...BUT GUSTS OVER 40 KNOTS
ARE POSSIBLE IN SOME STORMS.
&&
.MARINE...
ISSUED AT 320 PM EDT TUE MAY 26 2015
WINDS AND WAVES SHOULD REMAIN BELOW ADVISORY THRESHOLDS. WEBCAMS
INDICATE FOG HAS ERODED AND THAT SHOULD REMAIN THE CASE WITH RAIN
MOVING INTO THE AREA.
&&
.HYDROLOGY...
ISSUED AT 113 PM EDT TUE MAY 26 2015
RIVER LEVELS ARE LOW AND STABLE. EXPECTING 1/2 TO 3/4 OF AN INCH OF
PRECIPITATION THROUGH WEDNESDAY. THIS SHOULD LEAD TO SLOWLY
INCREASING RIVER LEVELS BY WEDNESDAY. EXPECTING NO OR MINOR/NUISANCE
FLOODING BY WEEKS END.
A POTENTIAL FOR MORE RAIN FRIDAY INTO SUNDAY (OVER AN INCH) MAY PUSH
SOME STREAMS AND RIVERS ABOVE BANKFULL BY NEXT WEEK... IF THESE
AMOUNTS ARE REALIZED.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&
SYNOPSIS...TJT
SHORT TERM...TJT
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...63
MARINE...TJT
Hazardous weather outlook, May 26, 2:31 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EDT TUE MAY 26 2015
MIZ037>040-043>046-050>052-056>059-064>067-071>074-270815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
331 PM EDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WITH HEAVY RAIN AND DAMAGING WINDS ARE POSSIBLE MAINLY
BEFORE 10 PM EDT. STORM MOTION WILL BE TO THE NORTHEAST AT 50 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS COULD DEVELOP ON WEDNESDAY. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.
HEAVY RAIN IS POSSIBLE FRIDAY INTO SATURDAY. THUS AN INCREASED
POTENTIAL FOR FLOODING EXISTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
LMZ844>849-270815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 PM EDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD LEAD TO LOCALLY
HIGHER WINDS AND WAVES ALONG WITH CLOUD TO WATER LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FEW THUNDERSTORMS COULD DEVELOP ON WEDNESDAY LEADING TO LOCALLY
HAZARDOUS BOATING CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
OSTUNO TJT
In the hours before
Special weather statement, May 26, 2:57 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT TUE MAY 26 2015
MIZ043-044-050-056-057-064-065-071-262100-
VAN BUREN MI-ALLEGAN MI-MUSKEGON MI-OCEANA MI-BARRY MI-KENT MI-
NEWAYGO MI-MUSKEGON MI-OTTAWA MI-OTTAWA MI-
357 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY...
AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
MUSKEGON TO NEAR SOUTH HAVEN...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO AROUND 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS... MUSKEGON... HOLLAND...
GRAND HAVEN... ALLEGAN... SOUTH HAVEN...
NEWAYGO... WHITE CLOUD... WYOMING...
KENTWOOD... WALKER... MUSKEGON HEIGHTS...
EAST GRAND RAPIDS... HUDSONVILLE... ZEELAND...
COOPERSVILLE... SPARTA... FREMONT...
WAYLAND... ROOSEVELT PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4374 8581 4275 8544 4228 8626 4237 8629
4269 8621 4295 8622 4309 8625 4329 8638
TIME...MOT...LOC 1955Z 227DEG 36KT 4312 8650 4241 8622
DUKESpecial weather statement, May 26, 3:04 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 PM EDT TUE MAY 26 2015
MIZ059-067-262100-
INGHAM MI-CLINTON MI-
404 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY...
AT 404 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HASLETT...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS AT LEAST 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HASLETT... NORTHERN EAST LANSIN...
ELSIE...
OVID... BATH... OKEMOS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTH CENTRAL MICHIGAN.
LAT...LON 4270 8432 4277 8454 4312 8437 4278 8436
4277 8426
TIME...MOT...LOC 2004Z 204DEG 27KT 4282 8439
DUKESpecial weather statement, May 26, 3:36 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
436 PM EDT TUE MAY 26 2015
MIZ045-046-051-262130-
MECOSTA MI-MONTCALM MI-ISABELLA MI-
436 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY...
AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKEVIEW...MOVING NORTH AT 30 MPH.
WIND GUSTS AT LEAST 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MECOSTA AROUND 505 PM EDT.
VILLAGE OF LAKE ISABELLA AROUND 515 PM EDT.
BARRYTON AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ENTRICAN...WYMAN...
SYLVESTER...WEIDMAN...BEAL CITY...SIX LAKES...BRINTON AND BLANCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL MICHIGAN.
LAT...LON 4375 8484 4329 8513 4335 8537 4381 8520
4381 8507
TIME...MOT...LOC 2035Z 199DEG 27KT 4340 8522
DUKEThunderstorm Wind, Newaygo
- When
- May 26, 3:55 PM EST to 3:56 PM EST
- Where
- Newaygo County, 1 mi E of Newaygo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.420, -85.780
Newaygo county emergency management reported several trees and a power line were down at Quarterline and Elm street.
Thunderstorm Wind, Osceola
- When
- May 26, 5:00 PM EST to 5:01 PM EST
- Where
- Osceola County, 0.99 mi E of Ina
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 44.100, -85.250
A tree and power line were downed at M-115 at 80th avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Ohio, May 26, 20152 injured · $826,000 · EF1 · 10 events
- Hail in Kansas, May 26, 2015$4.0 million · 2.75 in hail · 15 events
- Flooding in Arkansas, May 26 to 31, 2015$5.0 million · 6 events
- Tornado and Damaging Winds in Georgia, May 26, 2015$206,000 · EF1 · 21 events
- Damaging Winds in Ohio, May 26, 2015$465,000 · 61 kt wind · 12 events
- Tornadoes and Flash Flood in Oklahoma, May 26 to 27, 2015$30,000 · EF0 · 43 events
- Hail and Damaging Wind in West Virginia, May 26, 2015$100,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Texas, May 26 to 30, 20152.75 in hail · 49 events
- Tornadoes and Damaging Wind in Illinois, May 26, 2015$25,000 · EF1 · 3 events
- Damaging Wind in Wisconsin, May 26, 2015$75,000 · 56 kt wind · 1 event
- Tornado and Damaging Winds in Louisiana, May 26, 2015EF1 · 6 events
- Hail and Damaging Winds in Florida, May 26 to 31, 2015$26,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574780, 574781.